Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Full metadata record
DC FieldValueLanguage
dc.contributor.authorPasserotti, G.-
dc.contributor.authorBennetts, L.G.-
dc.contributor.authorPolach, F.V.B.U.-
dc.contributor.authorAlberello, A.-
dc.contributor.authorPuolakka, O.-
dc.contributor.authorDolatshah, A.-
dc.contributor.authorMonbaliu, J.-
dc.contributor.authorToffoli, A.-
dc.identifier.citationJournal of Physical Oceanography, 2022; 52(7):1431-1446-
dc.description.abstractIrregular, unidirectional surface water waves incident on model ice in an ice tank are used as a physical model of ocean surface wave interactions with sea ice. Results are given for an experiment consisting of three tests, starting with a continuous ice cover and in which the incident wave steepness increases between tests. The incident waves range from causing no breakup of the ice cover to breakup of the full length of ice cover. Temporal evolution of the ice edge, breaking front, and mean floe sizes are reported. Floe size distributions in the different tests are analyzed. The evolution of the wave spectrum with distance into the ice-covered water is analyzed in terms of changes of energy content, mean wave period, and spectral bandwidth relative to their incident counterparts, and pronounced differences are found between the tests. Further, an empirical attenuation coefficient is derived from the measurements and shown to have a power-law dependence on frequency comparable to that found in field measurements. Links between wave properties and ice breakup are discussed.-
dc.description.statementofresponsibilityGiulio Passerotti, Luke G. Bennetts, Franz von Bock und Polach, Alberto Alberello, Otto Puolakka, Azam Dolatshah, Jaak Monbaliu, and Alessandro Toffoli-
dc.rights© 2022 American Meteorological Society. For information regarding reuse of this content and general copyright information, consult the AMS Copyright Policy (
dc.titleInteractions between Irregular Wave Fields and Sea Ice: A Physical Model for Wave Attenuation and Ice Breakup in an Ice Tank-
dc.typeJournal article-
dc.identifier.orcidBennetts, L.G. [0000-0001-9386-7882]-
Appears in Collections:Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.